Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Northern Indiana

April 11, 2007Jay County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 11, 2007, 8:05 PM EDT for Jay County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 8:05 PM EDT (00:05 UTC)
Expired
Apr 11, 2007, 8:33 PM EDT
In force
28 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Jay County, IN

The radar

The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 5:28 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 120005
SVRIWX
INC075-120100-
/O.NEW.KIWX.SV.W.0007.070412T0005Z-070412T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
805 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JAY COUNTY IN EAST CENTRAL INDIANA

* UNTIL 900 PM EDT

* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTH OF REDKEY TO 11 MILES SOUTH OF POWERS
  TO 23 MILES SOUTH OF POWERS...OR ALONG A LINE EXTENDING FROM 10
  MILES EAST OF MUNCIE TO 16 MILES SOUTHEAST OF DUNKIRK TO 12 MILES
  NORTH OF CENTERVILLE...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  REDKEY AND POWERS...
  NEW MOUNT PLEASANT...
  COMO...COLLETT AND BLUFF POINT...
  LIBER...CENTER AND COLLEGE CORNER...
  BRICE AND SALAMONIA...
  BELLFOUNTAIN...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. AND. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS

LAT...LON 4040 8521 4032 8522 4032 8481 4059 8480
      4060 8504

$$
1 follow-up statement
000 
WWUS53 KIWX 120033
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 PM EDT WED APR 11 2007

INC075-120043-
/O.CAN.KIWX.SV.W.0007.000000T0000Z-070412T0100Z/
JAY IN-
833 PM EDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR JAY COUNTY IS CANCELLED...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4040 8521 4032 8522 4032 8481 4059 8480
      4060 8504

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:41 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 3:41 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT WED APR 11 2007

.SHORT TERM...
TONIGHT AND THURSDAY...
LATEST KIWX RADAR INDICATING BACK EDGE OF PRECIP NOW WORKING UP INTO
CWA ATTM AS WATER VAPOR SAT IMAGE SHOWING DRY SLOT MOVING UP INTO
THE REGION. KILX RADAR SHOWING CONVECTION FIRING IN VICINITY OF SFC
LOW/TRIPLE POINT. THIS CONVECTION EXPECTED TO WORK ITS WAY ACROSS
THE CWA THIS EVENING AS SFC LOW MOVES UP TOWARD SOUTHERN LAKE
MICHIGAN. MODEL SOUNDINGS INDICATE BEST INSTABILITY TO SUPPORT
THUNDER WILL BE IN SOUTHERN AND EASTERN CWA BUT BASED ON CURRENT
RADAR TRENDS WILL INCLUDE MENTION OF THUNDER ACROSS ENTIRE CWA. SFC
LOW GRADUALLY MOVES UP INTO MICHIGAN BY THUR MORNING...COLD AIR WILL
WRAP AROUND BACK SIDE AND WORK ITS WAY UP FROM SW CWA. MODELS HAVE
850MB TEMPS DROPPING TO -5C IN SW CWA BY 06Z BUT STILL HAVE A 2KFT
SFC BASED WARM LAYER TO OVERCOME SO KEPT TREND OF CURRENT GRIDS OF
RAIN MIXING WITH SNOW AFTER 06Z THEN ALL SNOW ENTIRE CWA BY 12Z THUR
BEFORE WARMING UP IN SOUTHERN HALF TO AGAIN SUPPORT MIX OF RA/SN.
TEMPS WILL BE A LITTLE TRICKY THIS EVENING AS WAA STILL IN PROGRESS
OVER THE REGION...EXPECT SE CWA TO MAX OUT AOA 50F BY AROUND 03Z.
UNSEASONABLY COLD AIR AGAIN BEHIND THIS SYSTEM COMBINED WITH
OVERCAST SKIES SHOULD KEEP TEMPS IN CHECK THURSDAY WITH HIGHS
STRUGGLING TO GET ABOVE 40F.

&&

.LONG TERM...
THURSDAY NIGHT DRY AS SURFACE LOW OVER EASTERN GREAT LAKES PULLS
EVEN FURTHER AWAY. FRIDAY DRY AS HIGH PRESSURE RIDGE MOVES IN. THERE
STILL EXISTS SOME UNCERTAINTY WITH THE SYSTEM FOR FRIDAY NIGHT INTO
SATURDAY NIGHT. MODELS HAVE CHANGED A LOT SINCE YESTERDAY. YESTERDAY
THE GFS MOVED THE LOW EASTWARD THROUGH MISSOURI AS IT MOVED RAIN
NORTHWARD INTO THE CWA. NOW IT HAS THE LOW MOVING FROM OKLAHOMA TO
CENTRAL TENNESSEE FRIDAY NIGHT. A CHANGE FROM YESTERDAY...BUT OVER
THE LAST FOUR TO FIVE RUNS...THE GFS HAS BEEN MOVING THE SYSTEM
SOUTHWARD...AND SLOWING DOWN THE RAIN INTO THE CWA. PAST TWO RUNS OF
GFS HAVE SHOWN CWA DRY FOR FRIDAY NIGHT. CHANGES IN MODELS FOR
SATURDAY ALSO. SO WILL NOT MAKE MANY ALTERATIONS TO FRIDAY NIGHT AND
SATURDAY. TWO RUNS AGO THE GFS DID NOT HAVE QPF IN THE CWA FOR
SATURDAY AND THE LATEST RUN DOES...BUT JUST FOR THE MORNING. WE HAD
A SMALL CHANCE FOR RAIN OR SNOW IN THE CWA FOR SATURDAY NIGHT FOR
THE SYSTEM LEAVING THE AREA ON ITS OLD TRACK...BUT NOW GFS IS DRY
FOR SATURDAY NIGHT AS IT HAS THE LOW MOVING UP THE EAST COAST...WILL
WAIT TO SEE IF THIS STAYS TRUE. SUNDAY/MONDAY DRY WITH HIGH PRESSURE
RIDGE MOVING IN...WHICH STAYS INTO TUESDAY. WEDNESDAY DRY FOR NOW
WITH MODELS CHANGING AROUND FOR THEN ALSO. TEMPERATURES WILL REMAIN
ON THE COOL SIDE THIS WEEK...UNTIL THAT SYSTEM MOVES BY US...THEN
EXPECTING TEMPS TO WARM UP SOME FOR NEXT WEEK. RIGHT NOW LOWER 60S
FOR THE MIDDLE OF NEXT WEEK...BUT WE WILL SEE.

&&

.AVIATION...
LATEST KIWX RADAR LOOP SHOWING LARGE AREA OF -RA EXTENDING OVER BOTH
TAF SITES WITH PREVAILING IFR CONDITIONS TO BEGIN TAF PERIOD. GUSTY
EASTERLY WINDS WILL CONTINUE REMAINDER OF THE AFTERNOON. SFC LOW
MOVING UP INTO NW INDIANA THIS EVENING AND BRING WIND SHIFT TO SW.
AS LOW PULLS NORTH INTO MICHIGAN GUST TO 25KT CAN AGAIN BE EXPECTED
AT BOTH SBN AND FWA TOMORROW. MAY HAVE SUFFICIENT FORCING AND
INSTABILITY WITH COLD FRONT TONIGHT FOR TSRA AT FWA SO HAVE ADDED A
2HR TEMPO GROUP TO ACCOUNT FOR THIS. OTHERWISE MAINLY IFR CONDITIONS
WILL PREVAIL THROUGHOUT THE TAF PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...LOGSDON
LONG TERM....LOTHAMER
AVIATION...LOGSDON
Hazardous weather outlook, Apr 11, 6:20 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EDT WED APR 11 2007

INZ013-015-020-022>027-032>034-OHZ024-025-120915-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS...LIMA
620 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-120915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
620 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING FOR STRONG GUSTY
EAST WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS SMALL CRAFT CONDITIONS ARE LIKELY ON THURSDAY INTO
THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
120915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA
620 AM EDT WED APR 11 2007 /520 AM CDT WED APR 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF WET HEAVY SNOW IS EXPECTED THIS MORNING. SNOWFALL
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

JC

In the hours before

Local storm report, Apr 11, 3:46 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT WED APR 11 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0345 PM     SNOW             2 SW LA PORTE           41.59N  86.74W
04/11/2007  M2.9 INCH        LA PORTE           IN   SNOW SPOTTER

            TOTAL SNOWFALL

&&

NWS
Local storm report, Apr 11, 5:22 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT WED APR 11 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0507 PM     SNOW             NILES                   41.83N  86.25W
04/11/2007  M4.2 INCH        BERRIEN            MI   TRAINED SPOTTER

            NEW SNOWFALL OVER LAST 16 HOURS

&&

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:02 AM EDTFlood WatchIWXStarke45 hr
Apr 12, 3:41 PM EDTFreeze WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more17 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.